Rarely during the day, but more often at night, especially at bedtime, with increasing frequency: fluttering in my chest, beneath my sternum. The fluttering seems to involves what feels like an extra heartbeat. This feeling makes me want to inhale deeply, though it doesn't leave me breathless, and does not hurt in any real sense of the word. The feelings seems to come with laying down to bed. I've an uncomfortable awareness of my heart beating, which may or may not be more powerful than normal, although I've checked my pulse rate, and it seems to stay within a normal 60 - 70 BPM. No dizziness, nausea, etc. I often get disturbed, and think that I am perhaps on the edge of death, but it's not a deeply, overpowering emotion. I feel like it's either a heart palpitation that causes physical and mental symptoms (I *can* fall asleep once it wanes), or an anxiety attack-esque feeling that results in weird psychosomatic symptoms. I'm seeing my PCP on Friday morning, but any comments are appreciated! ***@****
Don't worry. you aren't alone. I have the same over-awareness of my heart beating, especially when I first go to bed. It's very unnerving. It feels as if it's beating unusually hard. I have times when my heart palpitates often for a week sometimes, and it's
especially noticable at night. I have found that cutting back on my caffein and sugar intake can lessen the palpitations. I also have anxiety that sometime escallate into full blown panic attacks. I have learned to control that pretty well, but now I've got another whole medical issue causing me anxiety. It seems to never end.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.